Alert archive / Washington / River Flood Warnings in 2021
River Flood Warning 35, NWS Portland, OR
NWS Portland, OR issued this river flood warning at Nov 14, 2021, 2:24 PM PST for Wahkiakum County, Washington. It took effect at Nov 14, 2021, 9:56 PM PST. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 14, 2021, 2:24 PM PST (22:24 UTC)
- In effect from
- Nov 14, 2021, 9:56 PM PST
- Expired
- Nov 15, 2021, 7:29 PM PST
- In force
- 22 hr
- Issued by
- NWS Portland, OR
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wahkiakum County, WA
The radar
The Portland,OR radar (KRTX), 86 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grays River at Covered Bridge near Rosburg (GRRW1).
- Action stage
- 27.5 ft
- Minor stage
- 28.5 ft
- Moderate stage
- 30.5 ft
- Major stage
- 32.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
903
WGUS46 KPQR 142224
FLWPQR
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Portland OR
224 PM PST Sun Nov 14 2021
...The National Weather Service in Portland OR has issued a Flood
Warning for the following rivers in Washington...
Grays River near Rosburg affecting Wahkiakum County.
For the Nw Oregon / Sw Washington Coast...including Rosburg...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Monday morning at 600 AM PST.
&&
WAC069-151400-
/O.NEW.KPQR.FL.W.0035.211115T1421Z-211116T1820Z/
/GRRW1.1.ER.211115T1421Z.211116T0000Z.211116T1219Z.UU/
224 PM PST Sun Nov 14 2021
...FLOOD WARNING IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY
MORNING...
...REPLACES RIVER FLOOD WATCH...
* WHAT...Minor flooding is forecast.
* WHERE...Grays River near Rosburg.
* WHEN...From Monday morning to late Tuesday morning.
* IMPACTS...Above 14.0 feet, expect widespread lowland flooding and
numerous flooded roads near Rosburg and Hwy 4. This includes the
roadway approaches to the Altoona Bridge over the Grays River.
* ADDITIONAL DETAILS...
- At 11:15 AM PST Sunday the stage was 11.2 feet.
- Forecast...The river is expected to rise above flood stage
Monday morning to a crest of 13.2 feet Monday afternoon. It
will then fall below flood stage early Tuesday morning.
- Flood stage is 12.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4632 12368 4633 12368 4636 12361 4636 12358
4637 12356 4636 12355 4634 12358 4634 12361
4631 12366
$$
BKM4 follow-up statements
469
WGUS86 KPQR 150555
FLSPQR
Flood Statement
National Weather Service Portland OR
955 PM PST Sun Nov 14 2021
...The Flood Warning is extended for the following rivers in
Washington...
Grays River near Rosburg affecting Wahkiakum County.
For the Nw Oregon / Sw Washington Coast...including Rosburg...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Monday afternoon at 200 PM PST.
&&
WAC069-152200-
/O.EXT.KPQR.FL.W.0035.211115T0556Z-211117T0120Z/
/GRRW1.1.ER.211115T0556Z.211116T0000Z.211116T1920Z.UU/
955 PM PST Sun Nov 14 2021
...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING THROUGH TUESDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Grays River near Rosburg.
* WHEN...Until Tuesday afternoon.
* IMPACTS...Above 14.0 feet, expect widespread lowland flooding and
numerous flooded roads near Rosburg and Hwy 4. This includes the
roadway approaches to the Altoona Bridge over the Grays River.
* ADDITIONAL DETAILS...
- At 8:15 PM PST Sunday the stage was 11.8 feet.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 14.0 feet tomorrow afternoon.
It will then fall below flood stage late Tuesday morning.
- Flood stage is 12.0 feet.
- Flood History...This crest compares to a previous crest of
14.0 feet on 11/23/2017.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4632 12368 4633 12368 4636 12361 4636 12358
4637 12356 4636 12355 4634 12358 4634 12361
4631 12366
$$
Weagle747
WGUS86 KPQR 151821
FLSPQR
Flood Statement
National Weather Service Portland OR
1021 AM PST Mon Nov 15 2021
...The Flood Warning continues for the following rivers in
Washington...
Grays River near Rosburg affecting Wahkiakum County.
For the Nw Oregon / Sw Washington Coast...including Rosburg...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
River forecasts are based on observed and forecast rainfall and
temperatures, and they include current and planned reservoir
releases. For the latest river stages and forecasts, visit
weather.gov/portland.
The next statement will be issued this afternoon at 430 PM PST.
&&
WAC069-160030-
/O.EXT.KPQR.FL.W.0035.000000T0000Z-211116T1421Z/
/GRRW1.1.ER.211116T0221Z.211116T0600Z.211116T0821Z.UU/
1021 AM PST Mon Nov 15 2021
...FLOOD WARNING NOW IN EFFECT FROM THIS MORNING THROUGH TUESDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Grays River near Rosburg.
* WHEN...Until tomorrow morning.
* IMPACTS...Above 12.0 feet, expect some flooding of roads along and
near the Grays River, including roadway approaches to the Altoona
Bridge over the Grays, and portions of Covered Bridge Road,
Barr-Durrah Road, and Loop Road near Rosburg and Hwy 4.
* ADDITIONAL DETAILS...
- At 8:15 AM PST Monday the stage was 11.2 feet.
- Forecast...The river is expected to rise above flood stage
this evening to a crest of 12.5 feet late this evening. It
will then fall below flood stage just after midnight tonight.
- Flood stage is 12.0 feet.
&&
LAT...LON 4632 12368 4633 12368 4636 12361 4636 12358
4637 12356 4636 12355 4634 12358 4634 12361
4631 12366
$$
ab166
WGUS86 KPQR 152340
FLSPQR
Flood Statement
National Weather Service Portland OR
340 PM PST Mon Nov 15 2021
...The Flood Warning continues for the following rivers in
Washington...
Grays River near Rosburg affecting Wahkiakum County.
For the Nw Oregon / Sw Washington Coast...including Rosburg...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
River forecasts are based on observed and forecast rainfall and
temperatures, and they include current and planned reservoir
releases. For the latest river stages and forecasts, visit
weather.gov/portland.
The next statement will be issued this evening at 1100 PM PST.
&&
WAC069-160830-
/O.EXT.KPQR.FL.W.0035.000000T0000Z-211116T1326Z/
/GRRW1.1.ER.211115T2156Z.211116T0000Z.211116T0726Z.UU/
340 PM PST Mon Nov 15 2021
...FLOOD WARNING NOW IN EFFECT FROM THIS AFTERNOON THROUGH LATE
TONIGHT...
* WHAT...Minor flooding is occurring.
* WHERE...Grays River near Rosburg.
* WHEN...Until late tonight.
* IMPACTS...Above 12.0 feet, expect some flooding of roads along and
near the Grays River, including roadway approaches to the Altoona
Bridge over the Grays, and portions of Covered Bridge Road,
Barr-Durrah Road, and Loop Road near Rosburg and Hwy 4.
* ADDITIONAL DETAILS...
- At 2:15 PM PST Monday the stage was 12.1 feet.
- Forecast...The river is expected to rise to a crest of 12.5
feet late this afternoon. It will then fall below flood stage
tonight.
- Flood stage is 12.0 feet.
&&
LAT...LON 4632 12368 4633 12368 4636 12361 4636 12358
4637 12356 4636 12355 4634 12358 4634 12361
4631 12366
$$
ab750
WGUS86 KPQR 160329
FLSPQR
Flood Statement
National Weather Service Portland OR
729 PM PST Mon Nov 15 2021
...The Flood Warning is cancelled for the following rivers in
Washington...
Grays River near Rosburg affecting Wahkiakum County.
WAC069-160430-
/O.CAN.KPQR.FL.W.0035.000000T0000Z-211116T0329Z/
/GRRW1.1.ER.211115T2156Z.211116T0600Z.211116T0726Z.UU/
729 PM PST Mon Nov 15 2021
...FLOOD WARNING IS CANCELLED THIS EVENING...
The Flood Warning is cancelled for
the Grays River near Rosburg.
* ADDITIONAL DETAILS...
- At 5:15 PM PST Monday the stage was 11.8 feet.
- Forecast...The river will continue to recede through the
evening.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4632 12368 4633 12368 4636 12361 4636 12358
4637 12356 4636 12355 4634 12358 4634 12361
4631 12366
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this river flood warning went out at Nov 14, 9:44 AM PST, 4 hours 40 minutes earlier.
Area forecast discussion, Nov 14, 9:44 AM PST, 4 hours 40 minutes before
Area Forecast Discussion
National Weather Service Portland OR
944 AM PST Sun Nov 14 2021
.UPDATE...The short term wind forecast has been updated to reflect
stronger conditions across the central and northern Willamette Valley
as well beaches and headlands along the coast Monday morning into
Monday afternoon. Hi-res models as well as ensemble guidance are
showing stronger winds with the frontal passage across the region
Monday morning. Southerly winds will persist this evening and ramp up
overnight as the cold front drops south amplifying winds along the SW
Washington coast around 8 AM Monday. A High Wind Watch has been
issued for wind gusts between 50 to 60 mph along beaches and
headlands across the SW Washington, NW Oregon coasts Monday morning
through Monday afternoon. If models persist in strengthening this
front this could be upgraded to a warning this afternoon. Gusty
southerly winds will pick up across the interior bringing the Central
Willamette Valley as well as the Portland-Vancouver metro up to wind
advisory criteria. Gusts up to 50 mph are possible in the Central
Willamette Valley. Winds will subside in the evening but will
continue to be breezy.
&&
.SYNOPSIS...An area of moderate to heavy rain associated with an
atmospheric river will largely remain north of the region for the
remainder of the weekend before sliding southeastward across the
region rather quickly on Monday. Snow returns briefly to the
Cascades late Monday. Cooler and drier weather
will return midweek before additional storm systems are possible
later next week.
&&
.SHORT TERM...Today through Tuesday...Moist southwest flow continues
into the region this morning associated with a broad trough over the
northeast Pacific. Light rain continues at the coast and over
the higher elevations of northern half of the CWA. With the warm
front well north over western WA mild temperatures in the mid 50s to
low 60s in the lowlands and low 50s in the mountains. Moderate
southwest winds at the mid levels continue to usher in moist Pacific
air into the region. TPW analysis from NESDIS show TPW values around
1.3" to the coast. Most of the rain has been light, but
orographically favored areas in the Willapa Hills and north Oregon
coast range 0.1" to 0.15" rain per hour. Abernathy RAWS in western
Cowlitz county had 1.61" rain past 12 hour with Huckleberry RAWS a
close second at 1.24". Rain rates should taper off some later today
as the upper trough begins to dig, backing the flow. This trough
will advance to the PacNW through Monday, pushing a cold front
through the CWA Monday afternoon. Rain rates will pick up again
later tonight and peak later Monday morning and afternoon. Current
QPF expectation are 1.5" to 2.25" for the Willapa Hills should be
enough to push the Gray River at Rosburg to minor flood stage later
Monday afternoon or evening. A flood watch for that area is in
effect. The north Oregon coast should get a period of heavy rain,
but at this time looks to be brief as the cold front will pass
through rather quickly. So currently not expecting river flooding
there, but could see some local creeks or road flooding issues
Monday afternoon.
Snow levels will take a dive from above 7000 ft today to around
2000-3000 ft by Monday evening in the wake of the cold frontal
passage. It appears the bulk of the precipitation associated with
this front will fall as rain at the Cascades passes, but it should
changeover to snow at the passes before turning more showery in
nature Monday evening as the pcpn taper off.
It'll be windy with this system as some model scenarios suggest
prefrontal winds will strengthen sufficiently and pressure gradients
will be open enough to result in low end high wind gusts of 60 mph
along at least the beaches and headlands along the coast,
particularly north of Tillamook Monday. However, the majority of the
ensemble members suggest winds will remain below warning thresholds.
Will hold off on any wind highlights for now.
Surface high pressure then appears likely to build across the
northeast Pacific and Pacific Northwest late Monday night into
Tuesday. This should result in the area drying out. Temperatures
will be quite a bit cooler than the past few days with low
temperatures likely dropping down into the 30s Monday night.
-BMuhlestein/mh
&&
.LONG TERM...Tuesday night through Saturday...Models and their
ensembles in general agreement a low amplitude shortwave ridge
traversing the region Tuesday night and Wednesday will give way to a
shortwave trough sliding into the Pacific Northwest around next
Thursday. This will result in the period of dry weather midweek with
temperatures remaining on the cool side likely giving way to a
fairly typical November valley rain and high mountain snow event
towards next Thursday. An additional storm system may impact the
region towards Saturday, but model and ensemble guidance suggests
there quite a few different outcomes in regards to its timing and
strength so have maintained a rather generic mid to late November
forecast with temperatures remaining near average and a chance for
valley rain and mountain snow. /Neuman
&&
.AVIATION...Moist southwesterly flow riding up and over a low to
mid level warm front to our southwest will keep clouds and
occasional light rain across the higher terrain through 18z
Monday. This will bring mainly VFR conditions with occasional
MVFR conditions in the Willamette Valley through 18z Monday.
A mild and moist airmass moving into the coast will keep
conditions predominantly in LIFR and IFR thresholds through 18z
Monday. An atmospheric river ahead of a cold front will slide
southeastward across the area towards and shortly after 18z
Monday. This will result in conditions lowering into IFR and MVFR
thresholds for locations farther inland including most, if not
all, of our inland taf sites near or shortly after 18z Monday.
South to southwest winds will increase rather abruptly around 18z
Monday as well with gusts of 40 to 50 kt possible along the
coast and gusts of 30 to 40 kt possible inland.
For detailed regional Pac NW aviation weather information, go
online to: https://weather.gov/zse
KPDX AND APPROACHES...Moist southwesterly flow riding up and over
a low to mid level warm front to our southwest will keep clouds
and a few sprinkles around through 18z Monday. This will result
in southerly winds around 10-15 kt and predominantly VFR
conditions with only brief dips into MVFR thresholds. It should
be noted that a band of moderate to heavy rain will shift
southeastward across the area towards 18z Monday so expect
conditions to briefly drop into MVFR and IFR thresholds when it
does so. Southerly winds will also likely ramp up abruptly
towards 18z Monday with gusts likely climbing into the 25 to 35
kt range. /Neuman
&&
.MARINE...A stationary front remains north of the coastal waters
today. South-southwesterly winds around 20-25 kt will persist
through the day, and then ramp up tonight into Monday ahead of
the cold front. Strongest winds today will be across the northern
zones where gusts up to 30 kt are likely. A Gale Warning has been
issued for all coastal waters late Sunday night through Monday
morning. Hi resolution model guidance suggests coastal jet
conditions will be possible for a brief period between 8 am and
Noon on Monday. Strong southerly winds capable of producing gusts
around 40 to 45 kt will be likely. The frontal passage is
expected late Monday morning and pushing inland early Monday
afternoon. Expect gusty northwesterly winds behind the front
through Monday night. High pressure will build across the waters
on Tuesday resulting in a northerly wind pattern.
Combined seas of around 10 to 12 ft at 11 seconds across the
northern zones, and 7 to 9 ft across the central coastal waters,
are expected to persist into this evening. Seas will gradually
build tonight into Monday morning to around 15 ft. Steep and
choppy seas are expected driven by a strong southwesterly wind
wave. Seas will gradually subside Monday night to around 8 to 10
ft Tuesday. /DH
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...High Wind Watch from Monday morning through Monday afternoon
for Central Oregon Coast-North Oregon Coast.
Wind Advisory from 8 AM to 4 PM PST Monday for Central
Willamette Valley.
WA...High Wind Watch from Monday morning through Monday afternoon
for South Washington Coast.
PZ...Small Craft Advisory until 4 AM PST Monday for coastal waters
from Cape Shoalwater WA to Cascade Head OR out 60 nm.
Gale Warning from 4 AM to 1 PM PST Monday for coastal waters
from Cape Shoalwater WA to Cascade Head OR out 60 nm.
Small Craft Advisory until 7 AM PST Monday for coastal waters
from Cascade Head OR to Florence OR out 60 nm.
Gale Warning from 7 AM to 1 PM PST Monday for coastal waters
from Cascade Head OR to Florence OR out 60 nm.
Small Craft Advisory until 3 PM PST this afternoon for Columbia
River Bar.
&&
www.weather.gov/portland
Interact with us via social media:
www.facebook.com/NWSPortland
www.twitter.com/NWSPortlandThe office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 9:42 AM PST | High Wind Watch | PQR | 11 hr | |
| Nov 14, 9:42 AM PST | Wind Advisory | PQR | 29 hr |
Nearby
River Flood Warnings in Washington, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.